Home OSCE Practical Examination EVIDENCE BASED PRACTICE – OSCE diabetes

EVIDENCE BASED PRACTICE – OSCE diabetes

342
0

DIABETES

The typical situation involves a patient who has been diagnosed with diabetes and is taking tablets to manage the condition. This individual is worried about experiencing hypoglycaemia and wants to know the appropriate steps to take if their blood sugar levels decrease.

As the expert in professional value, you are required to provide guidance using future tense. You are required to provide a concise overview of the primary discoveries highlighted in the article summary while also formulating conclusions and offering practical recommendations.

ANSWER

  1. I will notify the patient that the probability of experiencing hypoglycaemia is lower since she is not prescribed insulin. Nevertheless, it is crucial for her to stay attentive in monitoring her blood glucose levels and being aware of the indications and symptoms of hypoglycaemia, as it continues to be a significant concern.
  • I will advise the patient that hypoglycemia episodes are often caused by diet-related factors, such as missing a meal or not eating enough carbohydrates emphasizing the importance of having regular meals and talking about the recommended daily intake of carbohydrates.
  • I will inform the patient that episodes of hypoglycemia are frequently triggered by dietary factors, such as skipping a meal or insufficient carbohydrate intake. I will stress the significance of consuming regular meals and address the recommended daily quantity of carbohydrates.
  • I will instruct the patient to watch out for signs such as profuse sweating, dizziness, a sense of faintness, unclear vision, confusion, or nausea. If any of these symptoms occur, she should immediately dial 999 for assistance.
  • I will advise the patient to notify her friends and family that in the event of confusion or loss of consciousness, it could indicate a hypoglycemic episode. In such cases, she will require immediate medical assistance, which can be obtained by dialling 999.
  • I will notify the patient that experiencing an episode of acute illness might lead to fluctuations in blood glucose levels. As a result, it is important for her to closely monitor her blood glucose more often and promptly report any alterations.

LEAVE A REPLY

Please enter your comment!
Please enter your name here